Announcement

Collapse
No announcement yet.

Riluzole - worth taking??

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • fortuna
    replied
    I have been taking Riluzole since diagnosis mid August and have had no side effects thus far.

    Leave a comment:


  • Heather R
    replied
    Jules.....I started taking Riluzole as I was told it can give some people two or three months longer and was worth a try. The first week I didn't notice anything, so thought I must be fine with it, so forgot it. Then I started getting background feeling of sickness which I ignored, then thought maybe I had eaten something bad, then that I might have a bug. I began to feel really ill and terribly tired. Eventually it dawned on me that it was a side effect (confirmed by the nurse), so I stopped it and after a few days felt so much better, what a relief. But it sounds like most people are fine with it, worth giving it a go?
    Love
    Heather

    Leave a comment:


  • denise
    replied
    hi tess and matthew and everyone else
    i can understand why you have chosen to take this path and i think stephen was thinking along similar lines. its the waiting and wondering what to expect and when.
    big hug to everyone
    xxx

    Leave a comment:


  • Tess
    replied
    It's a hard one all round. My partner doesn't want extra months with MND and similar to Matthew, he's at peace with this. I respect his decision and understand his thoughts on it, however the whole 'giving up' mentality secretly killing me inside. But I can't be selfish about it. We have very similar outlooks and so I can see why..

    Learning from everyone on the forum, that every decision is very personal and can relate to morals, outlook, age, family setup etc. Whatever the reasons you'll know the right thing to do.

    X

    Leave a comment:


  • denise
    replied
    stephen has been taking it for 15 months and i do think it has slowed things down. he has had no side effects. after all this time we do have problems remembering to take the morning tablet = no idea why this is a problem!

    Leave a comment:


  • DeeH
    replied
    Husband has been on it for 2 weeks, no side effects we can work out, still to have liver blood tests. As long as there is hope for longer life span/quality of life, he plans on keep taking it. i would support his decision if he stopped for any reason.

    I know I keep banging on about dementia, that is were my nursing and family caring experience comes from.

    Dad has been on Mementine (spelling/ which is one of the drugs in the new MND trial).
    He has been on it for dementia for 12 years and is still at home and with personality.
    Diagnosed at 59

    Mum is on Aricept for Alzheimer's for 14 years, again still at home and with memory loss but still a version of herself, diagnosed at 56.

    In my personal experience with drugs that may lengthen your life WITH the disease. It is a personal decision balancing side effects with what you class as quality of life. That is not to say that everyone with dementia (or MND) that takes this drugs will live beyond or to, the "average" length of life but in my personal opinion, hope is a good thing. I have also know people that do not take drugs for dementia that are still here over 10 years later.
    This is because of earlier diagnosis now.

    Leave a comment:


  • Ellie
    replied
    Yep Gary, the numb tongue is a very common side effect. If it's bothersome, you can take the tab in a small bit of yoghurt or jam.

    Love Ellie.

    Leave a comment:


  • matthew55
    replied
    I have decided to not take any more life extending drugs as I don't consider my current life one of quality. My neuro has agreed. I'm not suicidal just at peace with it all. x

    Leave a comment:


  • richard
    replied
    Morning Gary

    The feeling you are getting is totally normal. I’m on tablets as well. Not sure what it’s like in liquid form but if you are having difficulty in swallowing ask to have the liquid one.

    Richard

    Leave a comment:


  • GaryM
    replied
    Apologies for reviving an old thread, but I've just started on Riluzole and because it takes a few swallows to actually get the tablet to go down it seems to numb the part of my tongue that it's sat on. Is this common? The effect wears off after about an hour and I can live with it, so I'm just curious really. I know you can get it in liquid form.

    TIA

    Gary

    Leave a comment:


  • Ellie
    replied
    πŸ‘ πŸ˜ƒ

    Leave a comment:


  • Guy
    replied
    ok the signature's working too now

    Leave a comment:


  • Guy
    replied
    Ah ok - it worked when I posted it. Unlike my signature (I'll try again Ellie!)

    Leave a comment:


  • Guy
    replied
    Hi - I've been taking riluzole for a bit over 3 years now with no noticeable side effects. You may have seen a recent paper looking back at a significant amount of data available since the original trials. it's pretty positive and implies starting as early as possible is likely to give the most benefits. A summary is given in the mnd research blog; https://mndresearch.blog/2020/07/28/...nded-survival/
    Sorry I can't insert this as a hyperlink for some reason - if interested you'll need to cut and paste it into your browser.

    Leave a comment:


  • jd58
    replied
    Blood test today to start me off on this treatment and for the next 8 weeks whilst first taking it....

    Leave a comment:

Working...
X